Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking high dose of Augmentin, having severe side effects like dizziness, tunnel vision effect. Remedy?

I was prescribed generic Augmentin 875 at 2 pills, 2 times per day for asthma and pneumonia . I was also prescribed a tapered dose of prednisone (I m on the 2nd day of 40 mg taper) as well as Famotodine 2 times per day and 3 types of inhalers. I can t find anyone else that was prescribed 4 of these 875 Augmentin tablets per day. I have severe side effects. I am 5 ft 3 in and weigh 120 lbs. Contacted the prescribing Doctor to see if I can cut the dose in half. The side effects are unbearable. Severe dizziness, confusion, tunnel vision effect, diarrhea, stomach cramping, nausea, loss of bladder control, hot flashes, insomnia . Is 4 pills too high?
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  223
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for writing in to Healthcare Magic!
It appears like you are finding the dose too high.
One practical way is to decrease the dose and increase the frequency.
So please start Augmentin in modified way to decrease side effect, 625mg every 8hours.It will decrease the side effect which are probably due to high dose. Continue other drugs as advised by your physician.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Thu, 20 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor